MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of the arrays to the allergic reaction cannot be ruled out.A risk factor for hypersensitivity in this patient includes concomitant ramucirumab (hypersensitivity reactions, and other dermatological issues such as rashes, erythema, and skin toxicities are listed among the most common adverse reactions source: ramucirumab prescribing information).Hypersensitivity was not reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc.Hypersensitivity has been reported approximately 395 times in the commercial program to date, 9 if which were and related to device use.One case was reported for a non- small-cell-lung cancer patient.
 
Event or Problem Description
A 75-year-old male patient with non-small cell lung cancer (nsclc) started optune lua therapy on (b)(6) 2025.On (b)(6) 2025, it was reported that the patient experienced skin irritation, described as blisters and burns, attributed to the use of the ite arrays.Later that same day, additional information provided by the patient's daughter indicated that the patient had an allergic reaction and was treated with oral diphenhydramine.Wet towels were also applied to the torso to help alleviate the burning sensation.Images provided showed diffuse, elevated hives accompanied by mild to moderate erythema on the front and back torso, right thigh, and left arm.On (b)(6) 2025, the patient's daughter reported an improvement in the patient's condition and stated that a healthcare provider (hcp) had prescribed oral steroids.However, on (b)(6) 2025, novocure was notified that the patient had discontinued optune lua therapy due to skin toxicity issues.Several attempts were made to contact the prescribing physician with no reply.

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21957992
Report Number3010457505-2025-00503
Device Sequence Number7272759
Product Code SDA
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)210823
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETYLSALICYLIC ACID; B COMPLEX VITAMINS; BACITRACIN-POLYMYXIN TOPICAL OINTMENT; BETAMETHASONE DIPROPIONATE TOPICAL OINTMENT; CILOSTAZOL; DEXAMETHASONE; FUROSEMIDE; IBUPROFEN; LISINOPRIL-HYDROCHLOROTHIAZIDE; MUPIROCIN TOPICAL OINTMENT; PROCHLORPERAZINE; RAMUCIRUMAB; SIMVASTATIN; VARENICLINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale